Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 16, 2006, 9:57 PM MST for Pima County, Arizona. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 9:57 PM MST (04:57 UTC)
- Expired
- Jul 16, 2006, 11:15 PM MST
- In force
- 78 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 137 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 5.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 170500 SVRTWC AZC019-170615- /O.NEW.KTWC.SV.W.0055.060717T0457Z-060717T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 957 PM MST SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 1115 PM MST * AT 952 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES EAST OF ORGAN PIPE NATIONAL MONUMENT TO 20 MILES EAST OF AJO...MOVING WEST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WHY BY 1015 PM MST ORGAN PIPE NATIONAL MONUMENT BY 1020 PM MST AJO BY 1025 PM MST THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH RESULTING IN DENSE BLOWING DUST...REDUCING VISIBILITIES TO LESS THAN A QUARTER MILE. LAT...LON 3251 11204 3249 11301 3198 11301 3173 11214 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 170528 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1023 PM MST SUN JUL 16 2006 AZC019-170615- /O.CON.KTWC.SV.W.0055.000000T0000Z-060717T0615Z/ PIMA AZ- 1023 PM MST SUN JUL 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MST FOR WESTERN PIMA COUNTY... AT 1023 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF AJO...TO 7 MILES EAST OF ORGAN PIPE NATIONAL MONUMENT...MOVING WEST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WHY BY 1032 PM MST AJO BY 1037 PM MST ORGAN PIPE NATIONAL MONUMENT BY 1040 PM MST THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. MOTORISTS TRAVELING ALONG HIGHWAY 86 NEAR WHY...AS WELL AS HIGHWAY 85 BETWEEN LUKEVILLE AND AJO SHOULD EXERCISE EXTREME CAUTION ON THE ROADWAYS THIS EVENING. LAT...LON 3250 11223 3250 11307 3197 11308 3174 11231 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 170615 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1112 PM MST SUN JUL 16 2006 AZC019-170622- /O.EXP.KTWC.SV.W.0055.000000T0000Z-060717T0615Z/ PIMA AZ- 1112 PM MST SUN JUL 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIMA COUNTY EXPIRES AT 1115 PM MST... THE SEVERE THUNDERSTORM ACROSS WESTERN PIMA COUNTY HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 1115 PM MST. HOWEVER...STRONG THUNDERSTORMS STILL EXIST TO THE WEST OF HIGHWAY 85. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS TO 50 MPH AND AREAS OF BLOWING DUST. THESE STORMS WILL CONTINUE TO MOVE WEST AT 30 MPH AND INTO SOUTHERN YUMA COUNTY BY 1140 PM MST. MOTORISTS TRAVELING ALONG HIGHWAY 85 SHOULD STILL EXPECT STRONG CROSS WINDS TO PERSIST UNTIL MIDNIGHT. LAT...LON 3250 11223 3250 11307 3197 11308 3174 11231 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:15 PM MST, 42 minutes earlier.
Area forecast discussion, Jul 16, 9:15 PM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 PM MST SUN JUL 16 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT AND BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. THE WEATHER PATTERN WILL REMAIN RELATIVELY ACTIVE THIS WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...ACTIVE NIGHT WITH THE PROXIMITY OF THE LOW. SOME STRONG ORGANIZED CONVECTION SENT OUTFLOWS TO ASSIST AREAS THAT WERE NOT AS MOIST AND UNSTABLE. BLOWING DUST PROBLEMS ALONG WITH SOME SEVERE SIGNATURES. WITH OUTFLOWS CONTINUING TO BOUNCE AROUND OVERNIGHT ISOLATED CONVECTION WILL REMAIN POSSIBLE THROUGH EARLY MORNING HOURS. EASTERLY FLOW HAS OPENED US BACK UP IN GENERAL. EXPECT A SEASONABLY BUSY WEEK WITH THE HIGH CENTER RECONSOLIDATED TO OUR NORTHEAST. THE WEATHER THIS WEEK WILL REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 16, 6:31 AM MST, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 631 AM MST SUN JUL 16 2006 AZZ019-029>035-171445- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 631 AM MST SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE IS CURRENTLY CENTERED OVER UTAH WHICH IS A FAVORABLE POSITION FOR THE CLOCKWISE FLOW AROUND THE HIGH TO PULL MOISTURE FROM THE EAST. IN ADDITION...A LOW PRESSURE SYSTEM WHICH IS CURRENTLY MOVING WESTWARD ACROSS NORTHEAST MEXICO IS EXPECTED TO MOVE TOWARD THE DESERT SOUTHWEST THROUGH THE REMAINDER OF THE WEEKEND. THIS SYSTEM IS ACCOMPANIED BY ABUNDANT MOISTURE...AND AS THE SYSTEM MOVES CLOSER TO SOUTHEAST ARIZONA THE UPPER LEVEL DYNAMICS ASSOCIATED WITH THE SYSTEM WILL HELP TO TRIGGER STRONG TO POSSIBLY SEVERE STORMS ONCE AGAIN ACROSS SOUTHEAST ARIZONA...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS WHEN PEAK DAYTIME HEATING IS AT ITS BEST. THE STORMS THAT DEVELOP THIS AFTERNOON WILL INITIALLY FORM OVER THE MOUNTAINS OF THE EASTERN ZONES OF NORTHERN GREENLEE...GRAHAM AND COCHISE COUNTIES AND WILL PUSH WEST. THE MAIN THREAT WITH SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON WILL BE TO PRODUCE DAMAGING DOWN-BURSTS. HOWEVER...LARGE HAIL CANNOT BE RULED OUT AS A THREAT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE UPPER LOW WILL BEGIN TO MOVE ACROSS THE BAJA PENINSULA ON MONDAY...BUT THE SYSTEM WILL STILL BE CLOSE ENOUGH TO ENHANCE ANY OF THE STORMS THAT DEVELOP ON MONDAY. A FEW OF THE STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN THREAT. ONCE THE UPPER LOW PUSHES WEST LATE MONDAY AND INTO TUESDAY THE UPPER LEVEL DYNAMICS WILL HAVE MOVED WEST AS WELL. THEREFORE THE THREAT FOR SEVERE WEATHER WILL DECREASE. HOWEVER...THERE WILL STILL BE PLENTY OF MOISTURE IN PLACE AND COMBINED WITH THE DAYTIME HEATING ANY OF THE STORMS THAT DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SATURDAY COULD BRIEFLY REACH SEVERE LIMITS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 16, 8:06 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
806 PM MST SUN JUL 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM AVALANCHE 15 SE ELOY 32.59N 111.42W
07/16/2006 PINAL AZ TRAINED SPOTTER
NWS SPOTTER TRAVLING HOME ON INTERSTATE 10 IN PICACHO
REPORTED VISIBILITY ON THE HIGHWAY ABOUT 200 YARDS.
&&
MSHERWOOThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:05 PM MST | Dust Storm Warning | TWC | 4 hr | |
| Jul 16, 7:06 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 16, 7:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 46 min |
| Jul 16, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.